Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Taking prednisone again
    avatar
    beautifulbuffalo posted:
    When evevr I take this medication I gain weight. I take it for broncio asthma. It loosens things up for me but doesn't help my weight. I can't find a zumba tape so I've been dancing with my grandson and his cartoons.
    BB
    Reply
     
    avatar
    totallywiggedout responded:
    Hi BB, I googled it, found this link to utube links, at the corner of each you will see how long the video is. Easily downloaded onto computer for FREE.
    http://www.google.com/search?q=zumba on utube&rlz=1I7ADRA_en&ie=UTF-8&oe=UTF-8&sourceid=ie7
    huggs
    k
    Kim SW 252 CW 180.3 GW 135

    If hunger is not the problem, then eating is not the solution.---author anonymous

    If you are going through Hell,keep going.-- Winston Churchill








     
    avatar
    totallywiggedout replied to totallywiggedout's response:
    BB , as for the prednisone....
    Read this.
    http://arthritis.about.com/od/prednisone/a/How-To-Manage-Weight-Gain-From-Prednisone.htm

    Corticosteroids make you gain weight through fluid retention. Best ways to fight fluid retention..... Drink even MORE water and decrease your intake of sodium. You absolutely MUST NOT just give in to the idea that your meds ALWAYS make you gain weight. Stay accountable, do your exercises, drink your water, eat right and even HEALTHIER while on them... Just absolutely do not let this be an excuse to gain weight.
    huggs
    k
    Kim SW 252 CW 180.3 GW 135

    If hunger is not the problem, then eating is not the solution.---author anonymous

    If you are going through Hell,keep going.-- Winston Churchill








     
    avatar
    jis4judy replied to totallywiggedout's response:
    Hi Kim and BB those are really good links I learned something from the prednisone link you can control your weight while on it . I did gain some weight while I was taking it for cronic asthma But when I was younger and taking it I didn;t gain any more than 4 pounds on it ..
    as post menopausal taking it while I was in the process of gaining weight anyway of course it helped me gain a little more but my eating habits did the most damage. Hugs Judy:)
    SW 247 CW 150ish maintaining

    Remember the Gold is not in the prize it's in the Journey
    life may not be the Party we expected but while we are here we may as well dance

     
    avatar
    norma_j responded:
    Hi BB, I know exactly what you mean with taking prednisone. Every once in a while I have to take that nasty stuff. When I do I really have to watch what I take in and I always try to drink a little bit more water. I wish there was something else that could fix all but as my doctor says.... "There Isn't" .... My smoking for 30 some odd years causes me to have to use an inhaler every day and if I catch a cold, you can guarantee that I will be on steroids to get rid of it because it settles into my lungs. Like Kim says watch the salt. it is hidden everywhere in processed foods.
    Norma SW 222/ CW 206/ GW 150

    If at First, You don't Succeed, Try, Try Again!!!!

    Failure is not an option when Success requires just a little more effort!
     
    avatar
    jean4u replied to norma_j's response:
    Norma, Good that you quit smoking. I did that for 10 years and was a very heavy smoker. Thank goodness we stopped!

    I constantly battle with sodium. That is my downfall. I don't add it, but it seems to be in alot of foods.

    Barb
     
    avatar
    jean4u responded:
    BB this may be duplicate post. Just wanted to say do your best and feel better!

    The other board buddies have sent you some good support!

    Barb

    P.S. Let us know how you do.


    Spotlight: Member Stories

    email me dlt@dltcasting.com or check out www.dltcasting.com

    Helpful Tips

    Don't wait until Thanksgiving or Christmas to buy a Turkey....
    I find it so much easier to munch on Turkey which is full of protien to hold your hunger. I buy a Turkey once a month. Just Turkey, no ... More
    Was this Helpful?
    3 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.